Connecticut, 2014

Damaging Winds in Connecticut, July 9, 2014

July 9, 2014 · NWS ALY · 4 events in 1 county or zone

Despite being behind a cold front, the region remained in a warm and humid air mass. This allowed the atmosphere to become quite unstable.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Despite being behind a cold front, the region remained in a warm and humid air mass. This allowed the atmosphere to become quite unstable.

As a cold front approached the region during the afternoon and early evening hours, clusters of thunderstorms developed across eastern upstate New York. These thunderstorms moved into northwestern Connecticut during the late evening hours and produced damaging winds, mainly to trees and power lines.

The threat for storms ended as the storms moved eastward and the cold front moved across the area and into central New England for the overnight hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 9, 6:55 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 9, 6:55 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
755 PM EDT WED JUL 9 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ENDING.  HIGH PRESSURE WILL BUILD IN
TOMORROW FROM THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER.
THE SURFACE HIGH WILL CONTINUE TO BRING COMFORTABLE HUMIDITY LEVELS
THURSDAY NIGHT INTO FRIDAY WITH SEASONABLE TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 721 PM EDT...A SEVERE THUNDERSTORM WATCH CONTINUES FROM
SCHOHARIE...ALBANY...AND RENSSELAER COUNTIES IN NY SOUTH...AND
ACROSS ALL OF WRN NEW ENGLAND UNTIL 10 PM.

THE CURRENT STRONG TO SEVERE CONVECTION IS FORMING INTO A LINE
EXTENDING FROM BENNINGTON COUNTY IN SRN VT...SOUTHWESTWARD INTO
ERN CATSKILLS AND NE PA. ONE SEVERE THUNDERSTORM DEVELOPED IN
OTSEGO CTY MOVED ACROSS SCHOHARIE CTY EASTWARD INTO THE CAPITAL
DISTRICT PRODUCING FAIRLY WIDESPREAD WIND DAMAGE AND SOME QUARTER
SIZE HAIL. PLEASE SEE OUR LATEST LSR PRODUCTS.

THE CONVECTIVE MODE CONTINUES TO TREND TO A BROKEN SQUALL LINE
WITH BOWING SEGMENTS FOR DAMAGING WINDS 50 KTS AND GREATER. THE
BEST SBCAPES CONTINUE TO BE SOUTH OF CAPITAL REGION IN THE
500-1000 J/KG RANGE WITH POCKETS GREATER THAN 1000 J/KG IN THE MID
HUDSON VALLEY AND NW CT. THE 0-6 KM EFFECTIVE BULK SHEAR CONTINUES
TO BE IN 35-45 KT RANGE.

THE FRONT MOVES THROUGH EARLY THIS EVENING WITH THE SHOWERS AND
THUNDERSTORMS ENDING FROM THE CAPITAL REGION SOUTH AND EAST. THE
LATEST HIRES WRF AND HRRR LAYER COMP REF PRODUCT SHOWS THE SHOWERS
AND TSTORMS ENDING BTWN 00Z-03Z WITH CLEARING CONDITIONS IN THE
WAKE OF THE FRONTAL PASSAGE FROMM 03Z-06Z.

SOME PATCHY FOG IS POSSIBLE IN THE HUDSON RIVER VALLEY...SRN
DACKS...AND WRN NEW ENGLAND /ESPECIALLY NEAR THE CT RIVER
VALLEY/...AND JUST WEST OF THE SRN GREENS AND BERKSHIRES. THE
WINDS STAYING UP OVER THE IMMEDIATE CAPITAL DISTRICT MAY PREVENT
PATCHY FOG FORMATION.

SOME WEAK COLD ADVECTION WILL OCCUR IN THE WAKE OF THE FRONT. LOWS
WILL BE IN THE U50S TO L60S FROM THE CAPITAL REGION SOUTH AND
EAST. EXPECT MAINLY 50-55F READINGS NORTH AND WEST...WITH SOME
U40S OVER THE SRN DACKS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...AT THE SFC...HIGH PRESSURE WILL GRADUALLY BE BUILDING
INTO THE NORTHEAST FROM THE GREAT LAKES REGION. THE LONGWAVE H500
POSITIVELY TILTED TROUGH AXIS REMAINS UPSTREAM ACCORDING TO THE
GFS/ECMWF/NAM. SOME SHORT-WAVE ENERGY ROUNDING THE BASE OF THE
TROUGH COUPLED WITH THE FRONTAL BOUNDARY HUNG UP NEAR SE PA/NJ AND
THE DELMARVA REGION MAY ALLOW A WEAK WAVE TO MOVE ALONG IT. THIS
DISTURBANCE DOES NOT APPEAR IT WILL BE FAR ENOUGH TO NORTH TO
IMPACT THE AREA...EXCEPT FOR SOME CLOUDS. THE SUBSIDENCE FROM THE
SFC HIGH BUILDING IN SHOULD PROMOTE PARTLY TO MOSTLY SUNNY
CONDITIONS WITH HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND
U60S TO M70S OVER THE MTNS.

THURSDAY NIGHT...HIGH PRESSURE BUILDS OVER THE REGION WITH CLEAR
SKIES AND LIGHT TO CALM WINDS. SOME RADIATIONAL COOLING WILL ALLOW
TEMPS TO FALL INTO THE 50S WITH COMFORTABLE HUMIDITY LEVELS. SOME
MID AND U40S WILL BE POSSIBLE OVER THE SRN DACKS REGION.

FRI-FRI NIGHT...HIGH PRESSURE MOVES OVER NY AND NEW ENGLAND WITH A
CONTINUED STRETCH OF FAIR AND DRY WEATHER. SFC DEWPTS WILL BE
MAINLY IN THE 50S. HUMIDITY LEVELS WILL BE VERY COMFORTABLE. H850
TEMPS WILL BE IN THE 12C TO 14C RANGE WITH SEASONABLE HIGH TEMPS
IN THE U70S TO M80S IN THE VALLEYS...AND GENERALLY 70S OVER THE
MTNS. LOWS WILL GENERALLY BE IN THE 50S TO L60S WITH SOME HIGH
CLOUDS INCREASING FROM THE SOUTH AND WEST AHEAD OF A WEAK WARM
FRONT....AS THE SFC HIGH DRIFTS OFFSHORE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE FIRST HALF OF THE WEEKEND DURING THE DAY ON SATURDAY WILL
FEATURE TRANQUIL WEATHER AS A ZONAL UPPER LEVEL FLOW AND A WEAK
SURFACE HIGH PRESSURE WILL BE IN PLACE WITH HIGH TEMPERATURES
RANGING FROM THE UPPER 70S TO MID 80S.

AS WE GO FROM SUNDAY NIGHT THROUGH THE REST OF THE EXTENDED
PERIOD...WE WILL BE IN ACTIVE PATTERN AS A SERIES OF UPPER LEVEL
IMPULSES RIDING AROUND THE BASE OF AN UPPER LEVEL LOW WILL BE MOVING
THROUGH THE REGION AS THE MAIN UPPER LEVEL FEATURES SLOWLY MOVES
EAST ACROSS SOUTHERN ONTARIO NORTHEASTWARD INTO QUEBEC. A SERIES OF
BOUNDARIES AND A COLD FRONT WILL MAKES ITS WAY THROUGH THE REGION AS
WE GO THROUGH THE DAY ON TUESDAY WITH A SURFACE LOW THAT WILL
DEVELOP IN SOUTHERN CANADA. T850 WILL BE BETWEEN 8C AND 11C FROM THE
LATEST 12Z MODELS AND NUMERICAL GUIDANCE AND WITH T500 COLDER THAN
-10C IN CONJUNCTION WITH DAYTIME HEATING...SHOWERS AND THUNDERSTORMS
ARE POSSIBLE AS WE GO THROUGH EARLY NEXT WEEK. WITH TEMPERATURES
THAT COLD ALOFT...SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING
SOME GUSTY WINDS AND HAILSTONES. WINDS WILL BE OUT OF THE SOUTHWEST
THROUGHOUT THE EXTENDED PERIOD TO MORE OF A WESTERLY FLOW AS WE GO
PAST TUESDAY AFTER A FRONTAL SYSTEM PASSES THROUGH. HIGH
TEMPERATURES ON SUNDAY THROUGH TUESDAY WILL RANGE FROM THE MID 70S
TO LOWER 80S. TEMPERATURES AFTER THE FRONTAL PASSAGE FRO THE DAY ON
WEDNESDAY WILL RANGE FROM THE UPPER 60S TO NEAR 70 IN THE
ADIRONDACKS TO UPPER 70S IN MID HUDSON VALLEY.

&&

.AVIATION /00Z THURSDAY THROUGH SUNDAY/...
MVFR/POSSIBLE IFR CONDITIONS ARE STILL POSSIBLE AT KPOU AND KPSF
WHERE THERE IS ALSO THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS.
THE THREAT FOR CONVECTION HAS ALREADY MOVED PAST KGFL/KALB.

LATER TONIGHT MVFR TO IFR FOG IS LIKELY AT THE TAF SITES...
ESPECIALLY KALB/KGFL WHICH BOTH RECEIVED RAINFALL LATE WED AFTN AND
EVE. AFTER THE FOG LIFTS THURSDAY MORNING...GENERALLY BY 11Z...
EXPECT VFR CONDITIONS AT ALL THE TAF SITES THROUGH THE END OF THE
TAF PERIOD AT 00Z FRIDAY.

LIGHT SOUTHWEST TO WEST WINDS TO START THE TAF SITES...THEN LIGHT
AND VARIABLE WINDS LATE TONIGHT AND EARLY THURSDAY
MORNING...BECOMING NORTH TO NORTHWEST AT 8 KTS OR LESS ON THURSDAY.

OUTLOOK...

THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
MONDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN TOMORROW FROM
THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER...THAT WILL LAST
INTO FRIDAY.

THE RH VALUES WILL HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT
TONIGHT...THEN LOWER TO 35 TO 50 PERCENT TOMORROW AFTERNOON.
ANOTHER NEAR FULL RECOVERY IS LIKELY FRIDAY MORNING WITH DEW
FORMATION WITH THE RH VALUES INCREASING TO 85 TO 100 PERCENT.

THE WINDS WILL SHIFT FROM THE SOUTH TO SOUTHWEST EARLY THIS
EVENING TO THE WEST TO NORTHWEST AT 5 TO 15 MPH. THE WINDS WILL BE
FROM THE NORTH TO NORTHWEST AT 5 TO 10 MPH ON THURSDAY...AND BECOME
LIGHT AND VARIABLE IN DIRECTION AT 5 MPH OR LESS THURSDAY NIGHT.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS
ACROSS THE HYDRO SERVICE AREA.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING
RAINFALL AMOUNTS OF ONE TENTH...TO ONE THIRD OF AN INCH EARLY THIS
EVENING WITH LOCALL HIGHER AMOUNTS.

GENERALLY DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH AT
LEAST EARLY SATURDAY. ANOTHER DISTURBANCE WILL BRING SOME
SCATTERED SHOWERS AND THUNDERSTORMS FOR THE 2ND HALF OF THE
WEEKEND INTO MONDAY WITH RAINFALL AMOUNTS IN THE TENTH TO HALF
AN INCH RANGE WITH LOCALLY HIGHER AMOUNTS.

SOME VERY MINOR RISES ON AREA RIVERS OR STREAMS COULD OCCUR FROM
THE RECENT RAINFALL...OTHERWISE MAIN STEM RIVER LEVELS ARE
EXPECTED TO REMAIN STEADY...OR FALL SLIGHTLY THROUGH SATURDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...LFM
AVIATION...GJM
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULA
Hazardous weather outlook, Jul 9, 3:25 PM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUL 9 2014

CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-VTZ013>015-
101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
425 PM EDT WED JUL 9 2014

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN PORTION OF THE
CAPITAL REGION...EASTERN CATSKILLS...SCHOHARIE VALLEY...MID HUDSON
VALLEY...AND THE TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

NYZ032-033-038>043-048>050-082>084-101100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
425 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...UPPER HUDSON
VALLEY...MOHAWK RIVER VALLEY...AND NORTH REACHES OF THE CAPITAL
REGION OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR PRIOR TO MIDNIGHT
AHEAD OF A COLD FRONT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE THRESHOLDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Jul 9, 6:23 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
723 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     POESTENKILL             42.69N  73.56W
07/09/2014                   RENSSELAER         NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN

&&

EVENT NUMBER ALY1400373

KOLECI
Local storm report, Jul 9, 6:35 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
735 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     TROY                    42.73N  73.68W
07/09/2014                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES DOWN. TREE ON CAR 2ND STREET

&&

EVENT NUMBER ALY1400374

KOLECI
Local storm report, Jul 9, 6:42 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
742 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     1 S CAMBRIDGE           43.01N  73.38W
07/09/2014                   WASHINGTON         NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY1400375

KOLECI
Local storm report, Jul 9, 7:02 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
802 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     2 W NEWFANE             42.99N  72.70W
07/09/2014                   WINDHAM            VT   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER ALY1400376

KOLECI
Local storm report, Jul 9, 7:20 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
820 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     ELLENVILLE              41.70N  74.36W
07/09/2014                   ULSTER             NY   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER ALY1400377

KOLECI
Local storm report, Jul 9, 7:39 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
839 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     ROCHDALE                41.72N  73.85W
07/09/2014                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY1400378

KOLECI

The radar

The Brookhaven radar (KOKX), 105 km away, was scanning. The volume nearest the first event began at 01:14 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Litchfield

When
July 9, 8:13 PM EST
Where
Litchfield County, 0.69 mi N of Warren
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.740, -73.350

A tree and wires were reported down in the town of Warren due to thunderstorm winds.

Thunderstorm Wind, Litchfield

When
July 9, 8:13 PM EST
Where
Litchfield County, 2.14 mi NNE of Cornwall
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.860, -73.320

Trees and wires were reported down in Cornwall Center due to thunderstorm winds.

Thunderstorm Wind, Litchfield

When
July 9, 8:18 PM EST
Where
Litchfield County, 2.3 mi NW of West Goshen
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.846, -73.278

A tree and wires were reported down on Bartholomew Hill Road in Goshen due to thunderstorm winds.

Thunderstorm Wind, Litchfield

When
July 9, 8:30 PM EST
Where
Litchfield County, 0.69 mi N of Winsted
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.930, -73.070

Trees were reported down in Winsted due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2014Every state in 2014This day in weather historyWarnings in Connecticut, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531974, 531975, 531976, 531977.